Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jun 26, 2009, 2:44 PM MDT for Bannock County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2009, 2:44 PM MDT (20:44 UTC)
- Expired
- Jun 26, 2009, 3:45 PM MDT
- In force
- 61 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Bannock County, ID
The radar
The Pocatello radar (KSFX), 41 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 262044
FFWPIH
IDC005-262145-
/O.NEW.KPIH.FF.W.0028.090626T2044Z-090626T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO
244 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BANNOCK COUNTY IN SOUTHEAST IDAHO...
THIS INCLUDES THE CITY OF POCATELLO...
* UNTIL 345 PM MDT
* AT 241 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING
FROM A THUNDERSTORM OVER THE WARNED AREA. NATIONAL WEATHER SERVICE
RADAR INDICATES ADDITIONAL THUNDERSTORM CELLS DEVELOPING ON THE WEST
SIDE OF GIBSON CREEK AND PORTNEUF AREAS.
LOCATIONS NEAR THE PATH OF INCLUDE...POCATELLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PORTNEUF RIVER...POCATELLO CREEK...RAPID CREEK...INMAN CREEK...GIBSON
JACK CREEK...LOWER ROCK CREEK...MIDNIGHT CREEK...MARSH CREEK...MINK
CREEK...SOUTH FORK POCATELLO CREEK...NORTH FORK POCATELLO CREEK...
MOONLIGHT CREEK...SOUTH FORK ROSS FORK...SAWMILL CREEK...JACKSON
CREEK...NORTH FORK RAPID CREEK...SPIDER CREEK...NORTH FORK PEBBLE
CREEK...THIRTY DAY CREEK...TRAIL CREEK...CITY CREEK...MICHAUD
CREEK...CRYSTAL CREEK AND CORRAL CREEK.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
&&
LAT...LON 4274 11249 4276 11249 4279 11249 4280 11251
4281 11251 4287 11251 4294 11222 4282 11214
4278 11214
$$
RS1 follow-up statement
000
WGUS75 KPIH 262108
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
308 PM MDT FRI JUN 26 2009
IDC005-262145-
/O.CON.KPIH.FF.W.0028.000000T0000Z-090626T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BANNOCK ID-
308 PM MDT FRI JUN 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
CENTRAL BANNOCK COUNTY...
AT 305 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
THE WARNED AREA. WATER UP TO THREE FEET DEEP WAS REPORTED CROSSING
BANNOCK HIGHWAY NEAR INDIAN HILLS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCATELLO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PORTNEUF RIVER...POCATELLO CREEK...RAPID CREEK...INMAN CREEK...GIBSON
JACK CREEK...LOWER ROCK CREEK...MIDNIGHT CREEK...MARSH CREEK...MINK
CREEK...SOUTH FORK POCATELLO CREEK...NORTH FORK POCATELLO CREEK...
MOONLIGHT CREEK...SOUTH FORK ROSS FORK...SAWMILL CREEK...JACKSON
CREEK...NORTH FORK RAPID CREEK...SPIDER CREEK...NORTH FORK PEBBLE
CREEK...THIRTY DAY CREEK...TRAIL CREEK...CITY CREEK...MICHAUD
CREEK...CRYSTAL CREEK AND CORRAL CREEK.
&&
LAT...LON 4274 11249 4276 11249 4279 11249 4280 11251
4281 11251 4287 11251 4294 11222 4282 11214
4278 11214
$$
HUSTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 11:14 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 26, 11:14 AM MDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1114 AM MDT FRI JUN 26 2009 .UPDATE...MINOR ADJUSTMENTS WERE MADE FOR CONVECTION DEVELOPING VICINITY OF A QUASI STATIONARY FRONTAL BOUNDARY NEAR CHALLIS. THE UPPER TROUGH AXIS WILL ADVANCE TO NEAR DICKEY IN THE NEXT 3 HOURS. RS && .PREV DISCUSSION... /ISSUED 1012 AM MDT FRI JUN 26 2009/ UPDATE...SATELLITE IMAGERY SHOWS THE PUSH OF MONSOON MOISTURE ADVANCING EAST INTO WYOMING AND WITH IT THE MAIN THREAT OF RAIN FALL. THE UPPER LEVEL TROUGH AXIS TO THE WEST WILL CROSS THE EASTERN HIGHLANDS AROUND 6 OR 7 PM THIS EVENING. SATELLITE DERIVED PRECIPITABLE WATER TAPPERS FROM NEAR ONE INCH TO ABOUT A HALF INCH TOWARDS TWIN FALLS SO CONVECTION THIS AFTERNOON WILL BRING LESS OF A THREAT OF RAIN. SMALL HAIL AND GUSTS TO AROUND 45 MPH REMAIN POSSIBLE WITH THUNDERSTORMS. THE HEAVIEST RAIN FALL THIS MORNING WAS NEAR IRWIN WHERE A REMOTE SENSOR REPORTED A HALF INCH. SO FAR WE HAVE NO REPORTS OF RUN OFF OR FLOODING PROBLEMS AND THERE DOES NOT APPEAR TO BE LOCAL RISES IN RIVER LEVELS. RS PREV DISCUSSION... /ISSUED 316 AM MDT FRI JUN 26 2009/ DISCUSSION...UPPER LOW IN SOUTHWESTERN CANADA EXPECTED TO PUSH A COLD FRONT THROUGH THE AREA THIS MORNING. MEANWHILE LOW IN SOUTHERN CALIFORNIA/NEVADA IS PUMPING A SWATH OF MOISTURE OVER UTAH AND SOUTHEASTERN IDAHO. THIS ACTIVITY IS EXPECTED TO LIFT NORTHWARD AND FOCUS PRIMARILY ON THE SOUTHERN AND EASTERN HIGHLANDS AND SNAKE PLAIN. PRECIPITABLE WATER AMOUNTS CONTINUE TO RUN HIGH...PEAKING AT AROUND 1 INCH LATE THIS MORNING AND AFTERNOON. EXPECT LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS WITH THUNDERSTORMS TODAY. TROUGH AXIS KICKS THROUGH THE AREA THIS EVENING AND WILL RAPIDLY DRY OUT THE REGION FROM WEST TO EAST TONIGHT. RIDGE BUILDS IN BEHIND THIS SYSTEM AND SHUTS OFF PRECIPITATION INTO EARLY NEXT WEEK. MODELS INDICATE THAT THE DRY WESTERLY FLOW TURNS A BIT MORE SOUTHWESTERLY ON TUESDAY. AS A RESULT...MONSOONAL MOISTURE WRAPPING AROUND THE UPPER HIGH NUDGES INTO EASTERN IDAHO. ISOLATED TO SCATTERED MOUNTAINS SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST TUESDAY THROUGH THURSDAY. TEMPERATURES CLIMB BACK TO SLIGHTLY ABOVE AVERAGE SUNDAY AND BEYOND. AVIATION...MONSOON MOISTURE WILL CONTINUE TO FUEL THUNDERSTORMS... BUT MAINLY IN THE SOUTHEAST HALF OF THE FCST AREA. ISOLD TSTMS WILL REMAIN POSSIBLE OVER THE REST OF THE FCST AREA. THE TSTMS WILL TAPER OFF THIS EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL TODAY AND TONIGHT. HEDGES FIRE WEATHER...SCATTERED THUNDERSTORMS WILL CONTINUE INTO THE EVENING OVER THE SOUTHEAST HALF OF THE DISTRICT...WITH ISOLATED THUNDERSTORMS ELSEWHERE. BY SATURDAY MORNING...THE MONSOON MOISTURE WILL MOVE OFF TO THE EAST. DRY CONDITIONS...WITH GRADUAL DECREASING HUMIDITY WILL PREVAIL INTO NEXT WEEK AS THE OVERALL PATTERN CHANGES TO RIDGING. HEDGES HYDROLOGY...THE SNAKE RIVER AT SHELLEY CONTINUES JUST BELOW FLOOD STAGE AND A FLOOD ADVISORY REMAINS IN EFFECT. SNAKE RIVER IS JUST BELOW MODERATE STAGE AT BLACKFOOT AND IS FORECAST TO CONTINUE TO REMAIN ABOVE ACTION STAGE FOR THE NEXT SEVERAL DAYS. ADDITIONAL RAIN SHOWERS TODAY WILL CONTINUE TO POSE A THREAT TO ALREADY HIGH WATER LEVELS. && .PIH WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING FOR THE SNAKE RIVER AT BLACKFOOT CONTINUES. &&
Hazardous weather outlook, Jun 26, 4:41 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 441 AM MDT FRI JUN 26 2009 IDZ017>025-031-032-271045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 441 AM MDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EPXECTED TO CONTINUE ACROSS THE AREA THROUGH THIS EVENING. LOCALLY HEAVY RAINFALL...PEAS SIZED HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THUNDERSTORMS. AREA WATERWAYS CONTINUE TO RUN HIGH DUE TO RECENT HEAVY RAINFALL. ADDITIONAL RAINFALL TTODAY COULD AGGRAVATE THE SITUATION. THE SNAKE RIVER NEAR BLACKFOOT IS EXPECTED TO CONTINUE TO FLOW NEAR MODERATE FLOOD STAGE TODAY. CONTINUE TO MONITOR THE LATEST RIVER FORECASTS FOR UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE IS EXPECTED TO BRING DRIER WEATHER TO THE REGION SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 26, 1:53 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
153 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD 1 S POCATELLO 42.86N 112.47W
06/26/2009 BANNOCK ID CO-OP OBSERVER
FLOODING NOW REPORTED ON CHEYEENE AND YAKIMA STREETS IN
INDIAN HILLS.
&&
GWICKLUNLocal storm report, Jun 26, 2:07 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
207 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM FLASH FLOOD 2 S POCATELLO 42.85N 112.47W
06/26/2009 BANNOCK ID CO-OP OBSERVER
HEAVY FLOODING IN JUNIPER HILLS AT 2ND AND FREDRIGILL,
JUST NORTH OF ROSS PARK.
&&
GWICKLUNLocal storm report, Jun 26, 2:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
220 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL POCATELLO 42.88N 112.47W
06/26/2009 M0.25 INCH BANNOCK ID NWS EMPLOYEE
HAIL FROM PHILBIN ROAD, ALONG I-86, TO CLARK STREET. 20
DEGREE TEMPERATURE DROP NOTED FROM AIRPORT TO PHILBIN
ROAD.
0215 PM HAIL 5 N PORTNEUF 42.87N 112.33W
06/26/2009 M0.25 INCH BANNOCK ID TRAINED SPOTTER
HAIL ON BUCKSKIN WITH 0.46 INCHES OF RAINFALL IN 20
MINUTES.
&&
GWICKLUNSpecial weather statement, Jun 26, 2:24 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
224 PM MDT FRI JUN 26 2009
IDZ019-020-032-262115-
CLARK ID-JEFFERSON ID-CUSTER ID-FREMONT ID-BUTTE ID-BONNEVILLE
ID-BINGHAM ID-
224 PM MDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN CUSTER COUNTY IN CENTRAL IDAHO
CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
EXTREME SOUTHWESTERN FREMONT COUNTY IN EASTERN IDAHO
WESTERN CLARK COUNTY IN EASTERN IDAHO
EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
JEFFERSON COUNTY IN SOUTHEAST IDAHO
UNTIL 315 PM MDT
AT 217 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF BERENICE..MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
NORTHWEST INL...
MONTEVIEW...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4360 11200 4345 11322 4387 11355 4409 11310
4423 11285 4423 11281 4426 11280 4439 11259
4443 11212
TIME...MOT...LOC 2023Z 267DEG 20KT 4392 11293
WYATTLocal storm report, Jun 26, 2:37 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
237 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 2 S POCATELLO 42.85N 112.47W
06/26/2009 M0.50 INCH BANNOCK ID TRAINED SPOTTER
MARBLE SIZE HAIL OBSERVED. CURRENTLY OBSERVING VEHICLES
WITH SMALL DENTS ON SOUTH 5TH STREET, NEAR THE COMMON
CENTS STORE, AND NEAR JASON AND NORA STREETS.
0220 PM FLOOD POCATELLO 42.88N 112.47W
06/26/2009 BANNOCK ID CO-OP OBSERVER
FLOODING AT THE SOUTH 5TH INTERCHANGE WITH I-15, TO
INCLUDE NORA AVENUE. FIRE AND POLICE INDICATE NUMEROUS
HOMES IN AREA FLOODED.
0229 PM FLOOD POCATELLO 42.88N 112.47W
06/26/2009 BANNOCK ID NWS EMPLOYEE
WATER TO HOOD OF VEHICLE ON BANNOCK HIGHWAY NEAR GOLF
COURSE AT SOUTH END OF CITY.
&&
GWICKLUNLocal storm report, Jun 26, 2:44 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
244 PM MDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL HOWE 43.78N 113.00W
06/26/2009 M0.25 INCH BUTTE ID CO-OP OBSERVER
HAIL WITH VERY LITTLE ACCUMULATION. NO FLOODING IN AREA.
&&
GWICKLUNThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:20 PM MDT | Special Weather Statement | PIH | Bannock | 55 min |
| Jun 26, 12:01 PM MDT | Special Weather Statement | PIH | Bannock | 44 min |
| Jun 26, 12:19 PM MDT | Flash Flood Warning | PIH | Bannock | 86 min |
| Jun 26, 1:32 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 28 min |
| Jun 26, 1:49 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Jun 26, 1:50 PM MDT | Flash Flood Warning | PIH | Bannock | 55 min |
| Jun 26, 2:24 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 51 min |
| Jun 26, 3:06 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 39 min |
| Jun 26, 3:16 PM MDT | Special Weather Statement | PIH | Franklin | 59 min |
| Jun 26, 3:45 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville, Jefferson | 45 min |
| Jun 26, 3:46 PM MDT | Flash Flood Warning | PIH | Bannock | 119 min |
| Jun 26, 4:19 PM MDT | Special Weather Statement | PIH | Bear Lake, Caribou, Franklin | 56 min |
| Jun 26, 4:22 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 19 min |
| Jun 26, 4:28 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 47 min |
| Jun 26, 4:46 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Caribou | 24 min |
| Jun 26, 5:09 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 33 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.